Hair Loss/Seeking product recommendations..
I'm 45 yr old female. Have hair loss /thinning on top of head but notice thin in other places too. Noticeable more for the past month. My Dr. recommended Nioxin shampoo. I noticed that it has sulfates and I've heard its not good for hair.
I was told on Healthtap to try Viviscal and didnt know of they meant the supplements or shampoo/conditioner or both? No way to find out.
***I read online that Revita is on of the top 5 (depending which website you visit , I believe though)But the other ones I've mentioned were on that list.
***I need to get something soon as I am embarassed and do not know what to do.
Contributing factors ??...
-I am on 100mg of Zoloft for about a few years.
-I take Zanaflex as needed due to spasms from bulging disc in neck , stenosis and pinched nerves w/ numbness in hands and arms at times.
-I have Rosacea and first noticed thinning when I started using Selenium on my face from Dermatologist. I was told I could use it on my scalp , but I read it could cause thinning. I didn't use it on head.
-I have been under alot of stress from a disfunctional marriage over the course of many years. But out of that , but having alot of hardship ---so , there's major stress from that.
-My diet isn't the greatest because I never how much/when I can get groceries.
But I want to do anything I can to keep my hair or take what ever I can.
I had a thyroid test and it showed normal.
******What would you highly recommend as far as products ??
My actions that I've taken.....
-I cut down on blowdrying, hardly ever.
-I use a heat protectant when I do.
-Use Aveeno leave in conditioner on ends.
-Use coconut oil treatments and try to leave in overnight..Have been doing that several times a week for a couple of weeks.
I hope to hear from you soon.
Thank you very much !
Do you know what type of hair loss you are experiencing? Are you just noticing thinning or are you noticing excessive shedding also? Thinning that is mostly on top of head as you describe is often a sign of androgenetic alopecia.
Telogen effluvium will cause a noticeable increase in daily shedding. The medication you are on can contribute to hair loss. One of the main reasons that medications cause hair loss and other side effects is due to the nutritional deficiencies they create. Long-term use of medication can deplete certain nutrients that are necessary for healthy hair growth. Excessive selenium can also cause hair loss. Only a small amount of selenium is needed in the body. Even a slight excess of this amount can cause hair loss. The shampoo, conditioner, heat protectant, ect. that you are using to treat your hair may help your existing hair look better but they will not stop the hair loss, as this is an internal condition, not a cosmetic problem.
Feel free to send more information on your condition so I may help you further.
Sincerely, Melanie Vonzabuesnig